MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the ht70 ventilator was returned to medtronic for failure investigation.The unit was received to service with no accessories.The unit powered on and passed the power on self test (post).The unit was put through testing and was observed to have an abnormal bearing noise.Unit was put into ventilation using received settings.Loud noise was observed coming from pump (bearing issue).The pump locked up and ceased ventilation then broke free.When the pump locked up it displays a battery alarm.No device alert was triggered during breath delivery when pump ceased ventilation.When pump ceased ventilation display was showing green icon to trigger breath and no output was observed.The unit was forwarded to failure analysis for further investigation.The symptom of the pump emitting a loud noise was verified, but the symptom of the pump locking up without alarm could not be duplicated.The unit was allowed to ventilate for approximately 4 days on the incoming settings.Throughout the duration of ventilation, the pump made a loud chattering sound.The pump did not lock up during ventilation.The pump was replaced.Additionally the 2 year preventative maintenance parts, air intake filter, fan filter, emergency backup internal battery, coin battery, power pace and oxygen sensor were replaced.The ventilator passed all testing per manufacturer's specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ht70 ventilator was unable to calibrate oxygen.There was no patient involvement with the reported event.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8401609
Report Number2023050-2019-00009
Device Sequence Number2326613
Product Code CBK
UDI-Device Identifier10884521542266
UDI-Public10884521542266
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70
Device Catalogue NumberHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1